Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Is it safe to take medicine for diabetes along with liver cancer?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2551 Questions
Question
Dear Doctor,
My brother is under chemotherapy for liver cancer and is taking Sorafenib 200 mg.
He is also diabetic patient and taking Zoryl M2, Tragenda - 5 and Pynorm - 30 drugs.
Can you please advise whether these drugs for diabetic treatment can clash with chemodrug?
Also,please advise Insulin for diabetic treatment can clash with chemodrug?
Thanks and regards,
XXXXXXX
< YYYY@YYYY >
Posted Sat, 1 Dec 2012 in Medicines and Side Effects
 
 
Answered by Dr. Robert Galamaga 49 minutes later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations regarding what is going on.

Medication interactions are very important to consider with any type of treatment. Sorafenib is a new type of therapy and there are some side effects including fatigue, diarrhea, rash and sometimes lowering of blood counts.

The other medication which he currently is taking does not have any significant interactions with this type of treatment. It should be noted however that regular physician follow-up visits and laboratory testing should be done to invite wait adequate kidney function, liver function as well as adequate blood count.



Thank you again for sending your question. Please let me know if you have any additional concerns regarding this matter.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take medicine for diabetes along with liver cancer? 11 hours later
Dear Doctor,
Thank you for the reply.

Please refer back to my question. It seems you have not answered a portion of my question:
"Also,please advise Insulin for diabetic treatment can clash with chemodrug (Sorafenib)"
Kindly provide clarification on this also.

Thanks and regards,
XXXXXXX
 
 
Answered by Dr. Robert Galamaga 10 hours later
Hello again!

Insulin will most certainly be safe to use with this treatment. It is very important also that he maintain good surveillance of his blood sugar to adjust the dose of insulin if needed.

Thanks again for the query.

Please let me know if you have any additional concerns.

Dr Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor